What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 12, 12:36 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 12, 12:36 PM MST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
136 PM MDT Fri Jul 12 2019
.DISCUSSION...Tonight through Monday. Southeast Idaho will fall
between a ridge of high pressure centered east of the 4-corners and
a broad area of low pressure positioned off the NW coast tonight
through Sunday. Moisture and impulses embedded in the SW flow aloft
will support isolated to scattered thunderstorm activity across the
region favoring primarily the mountains with some intrusion into the
Snake River Plain. The moisture profile is primarily dry with
classic inverted-v soundings which will be supportive of dry and
gusty outflow winds. The influx of mid-level sub-tropical "monsoon"
moisture from the south into primarily the SE highlands and perhaps
as far north as the Snake River Plain late tonight and Saturday
should only help to fuel thunderstorm development across the region
with some extension into Sunday. The models remain in fair agreement
that a decent short-wave disturbance will eject from the NW low
across Washington Sunday which may help to initiate enhanced
thunderstorm development across the region Sunday afternoon and
evening. Additional secondary energy penetrates the NW states Monday
and Tuesday with lingering isolated convection along the
Montana/Wyoming border regions but otherwise dry across the region.
Tuesday through next Friday. With the influx of energy across the NW
states Monday and Tuesday, the ridge begins to break down giving way
to increasingly stronger westerly flow along the Canadian border
throughout most of next week. This will result in cooler, near
normal temperatures, and breezy conditions from time to time. Huston
&&
.AVIATION...A series of disturbances will rotate across SE Idaho
through the weekend, with the first such disturbance slated to
impact the region this afternoon and evening. Each disturbance will
aid in shower and thunderstorm development, with the first round of
initiation kicking off around 21Z, with multiple rounds of showers
and thunderstorms moving from north to south through around 04Z this
evening. Due to the dry nature of the environment, little rain is
expected with this activity, and as such gusty outflow winds will be
a hazard with this activity. High-resolution models indicate
convection developing near BYI and PIH around 21Z, with associated
outflow boundaries moving northward through the Snake Plain. As
mentioned, additional rounds of convection are expected through the
evening with BYI, IDA and PIH most likely to be impacted from gusty
outflow winds and VCTS/TS. For SUN and DIJ, there is the potential
for thunderstorm activity and associated outflow winds in the same
21-04Z timeframe, although odds are a bit lower than the above-
mentioned sites. Carrying VCTS currently but will monitor convective
trends and amend for TS and/or convective winds as necessary through
the evening. VFR conditions are predominately anticipated, although
convective outflow winds may cause brief reductions in VIS due to
blowing dust. AD
&&
.FIRE WEATHER...A Fire Weather Watch has been issued for fire
weather zones 410 and 425 from 3PM MDT Saturday through 12AM MDT
Sunday morning for scattered thunderstorms. A series of disturbances
will rotate across the region, and each disturbance will aid in
shower and thunderstorm development. The first disturbance will
rotate through this afternoon/evening, the second Saturday afternoon
and evening and finally the third Sunday afternoon and evening.
Expect shower and thunderstorm development all three days as a
result, with the most likely times for activity between 3PM and
Midnight, although shower/thunderstorm activity is still possible
outside of these times. Although shower and thunderstorm activity
could occur anywhere, the most favored locations for today and
Saturday include all zones except the western portions of 425, far
SE portions of 413 and western portions of 422. On Sunday
afternoon/evening, the best threat shift eastward and northward to
include 475, 476, 410, northern 413 and 411. Again,
showers/thunderstorms and associated outflow could impact any
location, and the above-mentioned locations include the most favored
areas. Thunderstorms will likely be of the 'dry' variety, with
little chance for wetting rains. Combined with critical fuels in 425
and 410, new starts will be possible and associated outflow winds
may aid in the spread of any new fires. Thunderstorm chances dwindle
Monday, confined to mainly the Montana border region. At this time,
we're carrying dry conditions for the remainder of the week.
The other issues besides thunderstorms will be non- thunderstorm
wind and RH. On Sunday a weak, mainly dry cold front will sweep
across the region, and RH values will approach critical minimums
across 425, valleys of 476 and the Desert portions of 410. Combined
with winds forecast to gust near/around 30 mph across the Arco
Desert Sunday afternoon and evening, we'll need to watch this for a
potential fire weather concern as well. Similar conditions are
expected for Monday as well. AD
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch for zones 425 and 410 Saturday afternoon and
evening for Scattered Thunderstorms and gusty Winds.
&&
In the hours before
Special weather statement, Jul 12, 11:20 AM MST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1220 PM MDT Fri Jul 12 2019
IDZ058>063-121945-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID-
Blackfoot Mountains ID-
1220 PM MDT Fri Jul 12 2019
...AREA OF DEVELOPING THUNDERSTORMS WORKING NORTHEAST THROUGH THE
MALAD, PRESTON, AND BEAR LAKE REGION THROUGH 145 PM MDT...
At 1216 PM MDT, Doppler radar was tracking an area thunderstorms
near Pleasantview, Thatcher, and Saint Charles, moving northeast at
20 mph.
These cells are expected to strengthen through the afternoon and may
produce gusty outflow winds to 40 mph and lightning thorugh 145 PM
MDT. If you are recreating on Bear Lake, you may want to take this
opportunity to move to shore.
Locations impacted include...
Preston, Soda Springs, Montpelier, Malad, Swanlake, Bear Lake Idaho
Portion, Grace, Franklin, Downey, Georgetown, Saint Charles, Dingle,
Thatcher, Oneida Narrows Reservoir, Pleasantview, Cherry Creek Rest
Area, Paris, Dayton, Weston and Clifton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4200 11258 4252 11203 4286 11112 4278 11104
4200 11105
TIME...MOT...LOC 1816Z 221DEG 18KT 4213 11242 4241 11168 4219 11146
HustonSpecial weather statement, Jul 12, 2:37 PM MST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Pocatello ID
337 PM MDT Fri Jul 12 2019
IDZ055-056-122215-
Eastern Magic Valley ID-Southern Hills/Albion Mountains ID-
337 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASSIA AND SOUTH
CENTRAL MINIDOKA COUNTIES UNTIL 415 PM MDT...
At 335 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Oakley or 12 miles northwest of Oakley Reservoir,
moving east northeast at 15 mph.
Half inch hail and outflow winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Burley and Heyburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4220 11423 4231 11428 4233 11428 4242 11411
4242 11407 4244 11407 4261 11376 4233 11360
TIME...MOT...LOC 2135Z 240DEG 15KT 4231 11409
twSpecial weather statement, Jul 12, 3:04 PM MST, 56 minutes before
Special Weather Statement
National Weather Service Pocatello ID
404 PM MDT Fri Jul 12 2019
IDZ053-062>066-122245-
Centennial Mountains/Island Park ID-Big Hole Mountains ID-
Upper Snake River Plain ID-Teton Valley ID-Caribou Range ID-
Blackfoot Mountains ID-
404 PM MDT Fri Jul 12 2019
...SPECIAL WEATHER STATEMENT...
At 400 PM MDT, Doppler radar was tracking several thunderstorms from
just east of Idaho Falls to Driggs moving east northeast at 10 to 15
mph.
Winds in excess of 30 mph will be possible with these storms.
Moderate to heavy rain, though brief, is occurring with these storms
as well. Cloud to Ground lightning is also occurring with these
storms. Use caution with these storms and seek shelter as they
approach.
Locations impacted include...
Driggs, Swan Valley, Ririe Reservoir, Victor, Tetonia, Bone and Pine
Creek Pass.
LAT...LON 4320 11185 4347 11192 4393 11105 4353 11105
TIME...MOT...LOC 2200Z 233DEG 19KT 4365 11123
tw
Special weather statement, Jul 12, 3:32 PM MST, 28 minutes before
Special Weather Statement
National Weather Service Pocatello ID
432 PM MDT Fri Jul 12 2019
IDZ054>058-122315-
Eastern Magic Valley ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
Lower Snake River Plain ID-
432 PM MDT Fri Jul 12 2019
...SPECIAL WEATHER STATEMENT...
At 428 PM MDT, Doppler radar was tracking multiple thundersorms in
Cassia county extending east into
Winds in excess of 30 mph will be possible with this storm. Look for
moderate to heavy rain, small hail, and lightning with these storms.
Please seek shelters when these storms approach.
Locations impacted include...
Burley, Heyburn, Malta, Neeley, Oakley Reservoir, southern Lake
Walcott, Oakley, Declo, Rockland, Albion, Fort Hall Bannock Creek
Lodge, Cold Water Rest Area, Elba, Almo, Fort Hall Bannock Peak,
Juniper, Yale Rest Area, Massacre Rocks, City Of Rocks and Sweetzer
Summit.
LAT...LON 4200 11428 4242 11429 4242 11407 4250 11407
4283 11260 4211 11294 4199 11380
TIME...MOT...LOC 2228Z 248DEG 14KT 4235 11315
tw